Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS North Platte, NE

January 6, 201410 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 6, 2014, 12:07 PM CST for 10 counties in Nebraska. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 12:07 PM CST (18:07 UTC)
Expired
Jan 6, 2014, 2:08 PM CST
In force
2 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS43 KLBF 061807
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1207 PM CST MON JAN 6 2014

...BITTERLY COLD WIND CHILL VALUES THIS AFTERNOON ACROSS NORTH
CENTRAL NEBRASKA...

.TEMPERATURES AROUND AND BELOW ZERO EARLY THIS AFTERNOON WILL
COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE WIND CHILL ADVISORY
CONDITIONS ACROSS PORTIONS OF NORTH CENTRAL.

NEZ006>010-026>029-038-062200-
/O.CAN.KLBF.WC.W.0001.000000T0000Z-140106T2200Z/
/O.NEW.KLBF.WC.Y.0002.140106T1807Z-140106T2200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1207 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...20 BELOW ZERO TO 25 BELOW ZERO THIS
  AFTERNOON.

* IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN
  OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ005-061915-
/O.CAN.KLBF.WC.W.0001.000000T0000Z-140106T2200Z/
EASTERN CHERRY-
INCLUDING THE CITY OF...VALENTINE
1207 PM CST MON JAN 6 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL WARNING. 

TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL
VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING THE
WIND CHILL WARNING TO BE CANCELLED.

$$

NEZ004-022>025-035>037-059-094-061915-
/O.EXP.KLBF.WC.W.0001.000000T0000Z-140106T1800Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
1207 PM CST MON JAN 6 2014 /1107 AM MST MON JAN 6 2014/

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL
VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING THE
WIND CHILL WARNING TO BE ALLOWED TO EXPIRE.



$$

NEZ056>058-069>071-061915-
/O.EXP.KLBF.WC.Y.0001.000000T0000Z-140106T1800Z/
DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1207 PM CST MON JAN 6 2014 /1107 AM MST MON JAN 6 2014/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL
VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING
THE WIND CHILL ADVISORY TO BE ALLOWED TO EXPIRE.

$$

MASEK
1 follow-up statement
954 
WWUS43 KLBF 062008
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CST MON JAN 6 2014


NEZ006>010-026>029-038-062115-
/O.CAN.KLBF.WC.Y.0002.000000T0000Z-140106T2200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
208 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES CONTINUE TO WARM ABOVE ZERO AND WHILE THERE ARE GUSTY
NORTHWEST WINDS EXPECTED THIS AFTERNOON...WIND CHILL VALUES REMAIN
WARMER THAN ADVISORY CRITERIA. THUS THE WIND CHILL ADVISORY HAS
BEEN CANCELLED FOR THE REST OF TODAY. 

$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:53 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 6, 11:53 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 AM CST MON JAN 6 2014

.SYNOPSIS...
ISSUED AT 336 AM CST MON JAN 6 2014

THE SURFACE RIDGE AXIS NEAR 1038MB IS QUITE EXPANSIVE. IT EXTENDS
FROM WESTERN SASKATCHEWAN CANADA SOUTH THROUGH THE NORTHERN HIGH
PLAINS INTO KANSAS AND OKLAHOMA. VERY COLD TEMPERATURES ALSO EXIST
FROM 10 BELOW TO 25 BELOW IN THE DAKOTAS...AROUND 10 BELOW IN
NEBRASKA...0 TO 7 BELOW KANSAS WITH EVEN SOME SINGLE DIGITS IN
OKLAHOMA. LOWEST WIND CHILLS OF 40 BELOW TO NEAR 55 BELOW ACROSS
MUCH OF NORTH DAKOTA. ACROSS NEBRASKA...WIND CHILLS RANGE FROM 20
BELOW TO NEAR 35 BELOW. CLEAR SKIES IN NEBRASKA WITH A SMALL BATCH
OF MID CLOUDS DROPPING INTO NORTHEAST NEBRASKA.

&&

.UPDATE...
ISSUED AT 1153 AM CST MON JAN 6 2014

TEMPS REBOUNDING NICELY...ESPECIALLY IN THE WESTERN ZONES. WILL
ALLOW THE WARNING/ADVISORY TO EXPIRE IN THE WEST AT THE TOP OF THE
HOUR. THE EASTERN ZONES...CUSTER COUNTY NORTH AND EAST...WILL
DROP WARNING TO A WIND CHILL ADVISORY. ONLY NEEDED THE ADVISORY
FOR A FEW HOURS...IF THAT LONG...AS TEMPS WARM A LITTLE AND NW
WINDS PICK UP.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM CST MON JAN 6 2014

BITTER COLD TEMPERATURES ARE IN PLACE ACROSS WESTERN NEBRASKA. MAIN
FORECAST CONCERNS ARE THE WIND SPEED FORECAST AT THE EFFECT ON WIND
CHILLS TODAY. CURRENT WIND CHILLS WARNING/ADVISORY TO CONTINUE. HAVE
EXTENDED WIND CHILL WARNING FOR AREAS EAST OF VALENTINE THROUGH
BROKEN BOW UNTIL 22Z TO ACCOUNT FOR WIND CHILLS OF 20 TO 30 BELOW TO
CONTINUE THERE INTO THE AFTERNOON. WARMING H85 TEMPS WILL RESULT IN
TEMPERATURE RISING THE MOST ACROSS THE SERN PANHANDLE AND SWRN NEBR
WHERE HIGHS REACH INTO THE LOWER 20S. COLDEST IN THE NORTHEAST WHERE
HIGHS ONLY ZERO TO 5 ABOVE. SKIES TO BE SUNNY MOST AREAS TODAY
EXCEPT IN THE WEST WHERE SOME MID AND HIGH CLOUDS WILL MOVE INTO
LATER THIS AFTERNOON.

FOR TONIGHT...EVENING LOWS ARE LIKELY TO OCCUR. MUCH MILDER AIR
ALOFT WILL MOVE EASTWARD OVERNIGHT WITH H85 TEMPS WARMING TO NEAR 3C
IN THE WEST BY 12Z TUESDAY. EVENING LOWS AROUND ZERO EASTERN HALF OF
FA AND ZERO TO 8 ABOVE WEST WILL RISE TO AROUND 10 ABOVE MOST AREAS
OVERNIGHT. THE EXCEPTION WILL BE THE EAST AND SOUTHEAST ZONES FROM
ZERO TO 5 ABOVE. SOME MID CLOUDINESS WILL ALSO SPREAD EAST
OVERNIGHT. LIGHT AND VARIABLE WINDS THIS EVENING TO BECOME SOUTHWEST
TO WEST AFTER MIDNIGHT AT 5 TO 10 MPH AIDING IN THE RISING
TEMPERATURES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 336 AM CST MON JAN 6 2014

A MAJOR WARM UP IS EXPECTED TUESDAY...WITH MILD CONDITIONS THROUGH
THE REST OF THE UPCOMING WEEK. 850 MB TEMPERATURE AT NORTH PLATTE
RISES FROM -23C MONDAY MORNING TO 3C TUESDAY MORNING. AS A
RESULT...HIGH TEMPERATURES WILL BE MUCH WARMER TUESDAY...RANGING
FROM 32 AT ONEILL TO 47 AT IMPERIAL. A BRIEF SET BACK IN THE WARM UP
IS EXPECTED WEDNESDAY...AS A WEAK SHORTWAVE ALOFT QUICKLY CROSSES
THE AREA IN WEST NORTHWEST FLOW ALOFT. THIS WILL BACK AN ARCTIC COLD
FRONT SOUTHWEST ACROSS THE FORECAST AREA. THERE DOES APPEAR TO BE
ENOUGH LIFT AND MOISTURE TO INCLUDE A SLIGHT CHANCE OF A SNOW SHOWER
LATER TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS FAR
NORTHWEST NEBRASKA.

FLOW ALOFT BECOMES NEARLY ZONAL THURSDAY INTO THE WEEKEND...WITH
MILD PACIFIC AIR SPREADING EAST THROUGH THE NORTHERN PLAINS AND ALL
THE WAY INTO THE OHIO VALLEY. MILD HIGH TEMPERATURES IN THE UPPER
30S AND 40S ARE EXPECTED. ECMWF MODEL HAS SHOWN SOME CONSISTENCY WITH
A STRONG SHORTWAVE CROSSING THE PLAINS SUNDAY...AND HAVE
INTRODUCED A SLIGHT CHANCE FOR RAIN OR SNOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1153 AM CST MON JAN 6 2014

VFR CONDITIONS THE NEXT 24 HOURS. NORTHWEST WINDS INCREASE FOR
THE AFTERNOON...GUSTING TO 15 TO 20 KTS. THIS EVENING WITH SUNSET
THE WINDS SHOULD BECOME LIGHT AND VARIABLE. TOMORROW MORNING WINDS
WILL BE MORE WESTERLY HOWEVER GENERALLY BELOW 10KTS THROUGH 18Z.
SKIES WILL SEE AND INCREASE OF MID AND HIGH CLOUDS...HOWEVER AT OR
ABOVE 10000 FT AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...

WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ006>010-
026>029-038.

&&

UPDATE...MASEK
SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...TAYLOR
AVIATION...MASEK
Hazardous weather outlook, Jan 6, 4:33 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CST MON JAN 6 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-071045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
433 AM CST MON JAN 6 2014 /333 AM MST MON JAN 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

BITTER COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS RANGING FROM 20 TO 35 BELOW TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 9:10 PM CSTAreal Flood WarningLBFCherry6 hr
Jan 6, 1:05 AM CSTRiver Flood WarningLBFBrown, Cherry, Keya Paha39 hr

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.